Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 183, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2006, 7:28 PM EDT for Colquitt County, Mitchell County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 7:28 PM EDT (23:28 UTC)
- Expired
- May 28, 2006, 8:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Colquitt County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 96 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:33 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 28, 3:33 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 333 PM EDT SUN MAY 28 2006 .SYNOPSIS... VAPOR IMAGERY AND UPPER AIR OBSERVATIONS SHOW STRONG RIDGING OVER THE EASTERN U.S. THIS AFTERNOON. A SURGE OF VERY DRY AIR IS MOVING RAPIDLY DOWN THE CAROLINAS. AT THE SURFACE...A WEAK BACK DOOR FRONT IS LOCATED ACROSS SOUTH GEORGIA...AND IS MOVING SLOWLY SOUTHWARD. AS FORECAST BY THE NUMERICAL GUIDANCE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN PORTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA...WHERE THERE IS A BAND OF DEEP LAYER MOISTURE AND SURFACE CONVERGENCE. THERE IS EXCELLENT AGREEMENT AMONG THE GUIDANCE THAT SOME OF THESE STORMS WILL MOVE INTO OUR AREA BETWEEN 00 UTC AND 06 UTC TONIGHT. A FEW OF THESE STORMS COULD BRIEFLY APPROACH SEVERE LIMITS...AS THE AIRMASS IS MODERATELY UNSTABLE. HOWEVER...THE DEEP LAYER VERTICAL WIND SHEAR IS RATHER WEAK...WHICH MAKES ROTATING UPDRAFTS UNLIKELY. THE MAIN THREAT WILL BE HAIL OF MARBLE TO DIME SIZE...AND WIND GUSTS FROM 30 TO 50 KT. && .SHORT TERM... (TONIGHT-WEDNESDAY) THE AFOREMENTIONED DRY SURGE ALOFT WILL MOVE OVER OUR AREA MONDAY AND TUESDAY...THEN GRADUALLY SHIFT EAST OF OUR AREA ON WEDNESDAY. THIS WILL ALMOST COMPLETELY SUPPRESS DEEP MOIST CONVECTION. THE 1000-700 MB MEAN LAYER FLOW WILL GENERALLY BE OUT OF THE NORTHEAST...WHICH IS A WARM FLOW FOR US SINCE IT TENDS TO INHIBIT THE BIG BEND SEA BREEZE. TEMPERATURES WILL BE ABOVE AVERAGE DURING THE AFTERNOONS...AND THE NAM AND GFS MOS TEMPERATURES AND POP ARE VERY CLOSE. FORTUNATELY THE RELATIVE HUMIDITY WILL BE A LITTLE LOWER DURING THIS TIME...PREVENTING THE HEAT INDEX FROM REACHING 100 DEGREES IN MOST AREAS. .LONG TERM... (THURSDAY-SUNDAY) MOISTURE AND CHANCES FOR RAIN GRADUALLY INCREASE THROUGH FRIDAY AHEAD OF THE NEXT COLD FRONT WHICH THE GFS NOW SHOWS PRESSING DOWN INTO OUR REGION FROM THE NORTH ON FRIDAY. THIS FRONT MAY PUSH THROUGH THE CWA OR STALL OVER NORTH FLORIDA ON SATURDAY. TEMPERATURES WILL BE ABOUT AVERAGE THROUGH THE PERIOD. && .MARINE... WINDS AND SEAS WILL REMAIN LOW. THE WEST TO SOUTHWEST FLOW THAT HAS PERSISTED ACROSS THE COASTAL WATERS THE PAST SEVERAL DAYS WILL CHANGE TO MOSTLY OFFSHORE FLOW AS THE TROUGH PASSES THROUGH OUR AREA TONIGHT. HOWEVER...THE OFFSHORE FLOW WILL BE WEAK ENOUGH TO ALLOW LATE AFTERNOON SEA BREEZES TO DEVELOP NEAR THE COAST. && .FIRE WEATHER... THE RELATIVE HUMIDITY MAY BRIEFLY DROP NEAR 35 PERCENT MONDAY AND TUESDAY AFTERNOONS...BUT NOT LONG ENOUGH TO WARRANT ANY WATCHES OR WARNINGS. && .AVIATION...VFR CONDITIONS WILL PREVAIL INTO THE LATE AFTERNOON HOURS...WITH STEADILY INCREASING CLOUDS AND ISOLATED THUNDERSTORMS DEVELOPING MAINLY NEAR THE COAST AS THE AFTERNOON SEA BREEZE PUSHES VERY SLOWLY INLAND. FROM EARLY EVENING AND INTO THE MORNING HOURS ON MONDAY...A WEAK COLD WILL PUSH SOUTHWEST WARD ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA...PRODUCING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY FROM EAST TO WEST ACROSS THE AREA. MVFR TO IFR CONDITIONS LIKELY IN THESE STORMS AS THEY PASS...AS REFLECTED IN THE TAFS OVERNIGHT. EXPECT SOME PATCHY MVFR VSBY AND LIFR CIGS TO DEVELOP BY DAYBREAK...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 69 95 67 95 / 40 10 10 10 PANAMA CITY 75 90 75 90 / 40 10 10 10 DOTHAN 73 94 72 96 / 40 10 10 10 ALBANY 73 94 69 96 / 30 10 10 10 VALDOSTA 68 93 65 91 / 30 10 0 10 CROSS CITY 67 93 64 93 / 40 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION...DUVAL LONG TERM...BARRY REST OF DISCUSSION...FOURNIER
In the hours before
Special weather statement, May 28, 6:26 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 626 PM EDT SUN MAY 28 2006 GAZ144-282330- BAKER- 626 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 730 PM EDT AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF NEWTON...MOVING SOUTH AT 15 MPH. THIS STORM WILL BE NEAR... NEWTON BY 645 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 28, 6:31 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 631 PM EDT SUN MAY 28 2006 GAZ127-282330- WORTH- 631 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WORTH COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 730 PM EDT AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF POULAN...OR 8 MILES NORTHEAST OF SYLVESTER...MOVING SOUTHWEST AT 25 MPH. THIS STORM WILL BE NEAR... POULAN BY 645 PM EDT. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 28, 6:36 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 636 PM EDT SUN MAY 28 2006 FLZ019-282330- MADISON- 636 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY IN NORTH FLORIDA... * UNTIL 730 PM EDT AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF SUWANNEE RIVER STATE PARK... MOVING SOUTHWEST AT 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 28, 7:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 702 PM EDT SUN MAY 28 2006 ALZ066-068-282330- DALE-GENEVA- 602 PM CDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE AND GENEVA COUNTIES... * UNTIL 630 PM CDT AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF LEVEL PLAINS...OR 7 MILES SOUTH OF DALEVILLE...MOVING SOUTH AT 7 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, May 28, 7:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 715 PM EDT SUN MAY 28 2006 GAZ123-142-144-290015- BAKER-CALHOUN-EARLY- 715 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...CALHOUN AND EARLY COUNTIES IN SOUTHWESTERN GEORGIA... * UNTIL 815 PM EDT AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ARLINGTON...OR 9 MILES SOUTH OF MORGAN... MOVING SOUTH AT 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 28, 7:18 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 718 PM EDT SUN MAY 28 2006 GAZ146-290015- COLQUITT- 718 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 815 PM EDT AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NORMAN PARK...OR 6 MILES NORTHEAST OF MOULTRIE...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL BE NEAR... MOULTRIE BY 735 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 42 min |
| May 28, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 44 min |
| May 28, 5:30 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 45 min |
| May 28, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 66 min |
| May 28, 6:48 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 42 min |
| May 28, 6:56 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 64 min |
| May 28, 4:52 PM EDT | Severe Thunderstorm Warning | TAE | Irwin | 53 min |
| May 28, 4:54 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 51 min |
| May 28, 6:52 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.